Alert archive / Nebraska / Special Weather Statements in 2021
Special Weather Statement, NWS Cheyenne, WY
NWS Cheyenne, WY issued this special weather statement at Sep 1, 2021, 7:45 PM MDT for Morrill County, Nebraska. It was in force for 45 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Sep 1, 2021, 7:45 PM MDT (01:45 UTC)
- Expired
- Sep 1, 2021, 8:30 PM MDT
- In force
- 45 min
- Issued by
- NWS Cheyenne, WY
- Hail
- 0.50 in
- Wind
- 50
County Morrill County, NE
The radar
The Cheyenne radar (KCYS), 168 km from the middle of the area, began a volume at 01:45 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
N. Platte/Lee Bi, NE (KLBF), launched 00:00Z, 1.8 hours before the alert went out and 205 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2001 J/kg
- Mixed-layer CIN
- -199 J/kg
- Mixed-layer LCL
- 1287 m above ground
- 0-6 km bulk shear
- 16 kt
- 0-1 km storm-relative helicity
- 182 m²/s²
- 0-3 km storm-relative helicity
- 139 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 2.4
The text
As transmitted.
091
WWUS85 KCYS 020145
SPSCYS
Special Weather Statement
National Weather Service Cheyenne WY
745 PM MDT Wed Sep 1 2021
NEZ021-020230-
Morrill NE-
745 PM MDT Wed Sep 1 2021
...A strong thunderstorm will impact portions of central Morrill
County through 830 PM MDT...
At 743 PM MDT, Doppler radar was tracking a strong thunderstorm near
The Intersection Of Highway 385 And 92, or 30 miles south of
Alliance, moving northeast at 20 mph.
HAZARD...Wind gusts up to 50 mph and half inch hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Bridgeport, Bridgeport State Recreation Area, Northport and The
Intersection Of Highway 385 And 92.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
A Severe Thunderstorm Watch remains in effect until midnight MDT for
the Panhandle of Nebraska.
&&
LAT...LON 4156 10292 4164 10314 4196 10301 4185 10268
TIME...MOT...LOC 0143Z 203DEG 19KT 4167 10299
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...50 MPH
$$
MokryWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cheyenne, WY wrote its last area forecast discussion before this special weather statement went out at Sep 1, 5:27 PM MDT, 2 hours 18 minutes earlier.
Area forecast discussion, Sep 1, 5:27 PM MDT, 2 hours 18 minutes before
Area Forecast Discussion National Weather Service Cheyenne WY 527 PM MDT Wed Sep 1 2021 .SHORT TERM...(This evening through Thursday) Issued at 217 PM MDT Wed Sep 1 2021 The short term forecast remains on-track through this afternoon and evening. A subtropical moisture surge continues to move northward through the central Rockies. Light to moderate rainfall has developed over northern ranges of Colorado and is now making its way into southern Wyoming. Forecast guidance remains locked in showing around 0.25 to 0.5 inches of rain for this event across most of the forecast area. Stronger thunderstorms are still expected to develop over western Nebraska this afternoon as wind fields turn southeasterly advecting surface moisture northward. CAM guidance has favored one or two supercells forming in the BFF vicinity and transitioning into perhaps a bowing segment moving rapidly northeastward this evening. Most of this stronger activity should exit north of the Nebraska border by 2-4z, leaving general scattered showers and stratiform rain over the forecast region for the remainder of the evening. Downsloping and NVA should eradicate most of the precipitation after 6-9z tonight, leaving a mainly dry early morning on Thursday. The expectation for Thursday has transitioned to a drier forecast, with light west to southwest flow in place. A few isolated showers and possibly a thunderstorm or two could develop over the higher terrain given a bit of leftover elevated moisture, however PoP chances have been greatly reduced from prior forecasts. Temperatures will remain near or below average through the period given abundant cloud cover and precipitation. .LONG TERM...(Thursday night through Wednesday) Issued at 217 PM MDT Wed Sep 1 2021 The next weather system will move through on Friday. This system will come in the form of a weak trough aloft. Some moisture return along the leading edge of this system will result in a threat for showers and thunderstorms during the afternoon hours. The latest ECMWF is particularly bullish with this threat, with as much as a quarter of an inch of rain possible over the panhandle of Nebraska. Zonal flow behind this system will gradually transition to ridging over the western CONUS by the end of the weekend into early next week. The only other forecast challenge in the long term is the potential for elevated winds on Saturday and Sunday. Given drying in the lower levels, Red Flag conditions may return to portions of the higher terrain in southeast Wyoming. Dry and benign weather is expected from early through the middle of next week. && .AVIATION...(For the 00Z TAFS through 00Z Thursday evening) Issued at 523 PM MDT Wed Sep 1 2021 Wyoming TAFS...VFR. Showers in the vicinity until 08Z. Wind gusts to 25 knots at Laramie and Cheyenne until 03Z, and to 23 knots at Rawlins after 15Z Thursday. Nebraska TAFS...VFR, except for occasional thunderstorms producing IFR and wind gusts to 45 knots at Alliance until 02Z. Thunderstorms in the vicinity at all terminals until 06Z. Wind gusts to 35 knots at Alliance, Scottsbluff and Sidney until 05Z, then to 24 knots at Sidney after 15Z Thursday. && .FIRE WEATHER... Issued at 217 PM MDT Wed Sep 1 2021 Expect minimal fire weather concerns over the next few days. Showers and thunderstorms will result in higher RH values from today through Thursday as a push of moisture moves through. Another weather system will move through on Friday bringing a chance of showers and thunderstorms especially over southeast Wyoming. Expect drying by the weekend. Stronger winds may result in borderline Red Flag conditions returning by Saturday or Sunday. && .CYS WATCHES/WARNINGS/ADVISORIES... WY...None. NE...None. && SHORT TERM...TCYS LONG TERM...TCYS AVIATION...RUBIN FIRE WEATHER...MAC
Hazardous weather outlook, Sep 1, 5:39 PM MDT, 2 hours 6 minutes before
Hazardous Weather Outlook National Weather Service Cheyenne WY 539 PM MDT Wed Sep 1 2021 WYZ103>106-109>117-022345- North Laramie Range-Ferris/Seminoe/Shirley Mountains- Shirley Basin-Central Laramie Range and Southwest Platte County- Central Carbon County-North Snowy Range Foothills- Southwest Carbon County-Sierra Madre Range- Upper North Platte River Basin-Snowy Range-Laramie Valley- South Laramie Range-South Laramie Range Foothills- 539 PM MDT Wed Sep 1 2021 This hazardous weather outlook is for portions of south central Wyoming and southeast Wyoming. .DAY ONE...TONIGHT Scattered to numerous showers and a few thunderstorms are expected along and west of the Laramie Range tonight. Locally heavy rainfall is possible. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY The probability for widespread hazardous weather is low. .Spotter information statement... Spotter activation will not be needed. WYZ101-102-107-108-118-119-022345- Converse County Lower Elevations-Niobrara County- East Platte County-Goshen County-Central Laramie County- East Laramie County- 539 PM MDT Wed Sep 1 2021 This hazardous weather outlook is for portions of east central Wyoming and southeast Wyoming. .DAY ONE...TONIGHT Scattered showers and thunderstorms are possible tonight across much of southeast Wyoming. Severe storms are not expected, but locally heavy rainfall will be possible with some storms. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY Another round of showers and thunderstorms will be possible on Friday and Friday night. .Spotter information statement... Spotter activation will not be needed. NEZ020-054-055-022345- Banner County-Kimball County-Cheyenne County- 539 PM MDT Wed Sep 1 2021 This hazardous weather outlook is for portions of panhandle Nebraska. .DAY ONE...TONIGHT Isolated showers and thunderstorms are possible across the western Nebraska Panhandle this evening. A few strong to severe storms are possible with damaging winds to 60 MPH, quarter size hail and heavy rainfall the primary hazards. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY Another round of showers and thunderstorms will be possible on Friday and Friday night. .Spotter information statement... Spotters are encouraged to report significant weather to the National Weather Service in Cheyenne. NEZ002-003-019-021-095-096-022345- Dawes County-Box Butte County-Scotts Bluff County-Morrill County- Northern Sioux County-Southern Sioux County- 539 PM MDT Wed Sep 1 2021 This hazardous weather outlook is for portions of panhandle Nebraska. .DAY ONE...TONIGHT Severe Thunderstorm Watch is in effect until 12 AM MDT. Isolated showers and thunderstorms are possible across the western Nebraska Panhandle this evening. A few strong to severe storms are possible with damaging winds to 60 MPH, quarter size hail and heavy rainfall the primary hazards. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY Another round of showers and thunderstorms will be possible on Friday and Friday night. .Spotter information statement... Spotters are encouraged to report significant weather to the National Weather Service in Cheyenne.
In the hours before
Special weather statement, Sep 1, 6:28 PM MDT, 1 hour 17 minutes before
Special Weather Statement
National Weather Service Cheyenne WY
628 PM MDT Wed Sep 1 2021
NEZ003-021-020100-
Box Butte NE-Morrill NE-
628 PM MDT Wed Sep 1 2021
...A strong thunderstorm will impact portions of southeastern Box
Butte and northern Morrill Counties through 700 PM MDT...
At 627 PM MDT, Doppler radar was tracking a strong thunderstorm over
Alliance, moving northeast at 20 mph.
HAZARD...Wind gusts of 50 to 55 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Alliance, Wild Horse Butte and Alliance Airport.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
A Severe Thunderstorm Watch remains in effect until midnight MDT for
the Panhandle of Nebraska.
&&
LAT...LON 4199 10270 4199 10282 4210 10301 4237 10280
4234 10275 4210 10274 4209 10271 4207 10270
4200 10269
TIME...MOT...LOC 0027Z 217DEG 16KT 4211 10286
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...55 MPH
MokryLocal storm report, Sep 1, 6:34 PM MDT, 1 hour 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHEYENNE WY
634 PM MDT WED SEP 1 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0505 PM HAIL 7 W BRIDGEPORT 41.68N 103.23W
09/01/2021 E1.75 INCH MORRILL NE PUBLIC
RECEIVED REPORTS OF CRACKED WINDSHIELDS DUE
TO HAIL ALONG HIGHWAY 26 BETWEEN BRIDGEPORT
AND SCOTTSBLUFF. TIME ESTIMATED BASED ON
RADAR.
&&
MBLocal storm report, Sep 1, 6:35 PM MDT, 1 hour 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHEYENNE WY
635 PM MDT WED SEP 1 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0515 PM HAIL 6 E BAYARD 41.76N 103.21W
09/01/2021 E1.75 INCH MORRILL NE PUBLIC
RECEIVED REPORTS AND PHOTOS OF CRACKED
WINDSHIELDS EAST OF BAYARD.
&&
MBLocal storm report, Sep 1, 6:38 PM MDT, 1 hour 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHEYENNE WY
638 PM MDT WED SEP 1 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0625 PM TSTM WND GST 5 SE ALLIANCE 42.05N 102.80W
09/01/2021 M66 MPH BOX BUTTE NE ASOS
ASOS STATION KAIA ALLIANCE AIRPORT.
&&
MBLocal storm report, Sep 1, 6:52 PM MDT, 53 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHEYENNE WY
652 PM MDT WED SEP 1 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0618 PM TSTM WND GST 5 SE ALLIANCE 42.05N 102.80W
09/01/2021 M66 MPH BOX BUTTE NE ASOS
CORRECTS PREVIOUS TSTM WND GST REPORT FROM 5
SE ALLIANCE. ASOS STATION KAIA ALLIANCE
AIRPORT.
&&
MBSpecial weather statement, Sep 1, 7:45 PM MDT, 0 minutes before
Special Weather Statement
National Weather Service Cheyenne WY
745 PM MDT Wed Sep 1 2021
NEZ021-020230-
Morrill NE-
745 PM MDT Wed Sep 1 2021
...A strong thunderstorm will impact portions of central Morrill
County through 830 PM MDT...
At 743 PM MDT, Doppler radar was tracking a strong thunderstorm near
The Intersection Of Highway 385 And 92, or 30 miles south of
Alliance, moving northeast at 20 mph.
HAZARD...Wind gusts up to 50 mph and half inch hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Bridgeport, Bridgeport State Recreation Area, Northport and The
Intersection Of Highway 385 And 92.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
A Severe Thunderstorm Watch remains in effect until midnight MDT for
the Panhandle of Nebraska.
&&
LAT...LON 4156 10292 4164 10314 4196 10301 4185 10268
TIME...MOT...LOC 0143Z 203DEG 19KT 4167 10299
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...50 MPH
MokryThe office that day
Everything else NWS Cheyenne, WY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 2, 7:42 AM MDT | Dense Fog Advisory | CYS | Albany, Carbon | 2 hr |
| Sep 1, 6:28 PM MDT | Special Weather Statement | CYS | Box Butte | 32 min |
| Sep 1, 7:08 PM MDT | Areal Flood Advisory | CYS | Banner, Box Butte, Morrill, Scotts Bluff | 3 hr |
Nearby
Special Weather Statements in Nebraska, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.